MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013470-120
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional armada 18 device referenced is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, lesion in the left superficial femoral artery (sfa) and a lesion in the mildly calcified anterior tibial artery.The 6.0mm x 120mm x 150cm armada 18 balloon dilatation catheter (bdc) was advanced without issue to the target lesion in the left sfa.During the first inflation, to 13 atmospheres, the balloon ruptured.A same size armada 18 was used without issue.A 3.0mm x 100mm x 150cm armada 18 bdc was advanced without issue to the target lesion in the anterior tibial artery.During the first inflation, to 13 atmospheres, the balloon ruptured.A same size armada 18 was used without issue.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported balloon rupture appears to be related to operational context.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13940623
Report Number2024168-2022-03273
Device Sequence Number19910768
Product Code LIT
UDI-Device Identifier08717648208430
UDI-Public08717648208430
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number1013470-120
Device Catalogue Number1013470-120
Device Lot Number1032441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown